Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 93, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 26, 2008, 3:33 AM CDT for Presidio County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2008, 3:33 AM CDT (08:33 UTC)
- Expired
- Sep 26, 2008, 9:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- Unknown
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.6 hours before the alert went out and 329 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 260833
FFWMAF
TXC377-261430-
/O.NEW.KMAF.FF.W.0093.080926T0833Z-080926T1430Z/
/00000.U.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
333 AM CDT FRI SEP 26 2008
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR THE RIO GRANDE BELOW THE RIO CONCHOS IN...
PRESIDIO COUNTY IN WEST TEXAS.
* UNTIL 930 AM CDT
* AT 332 AM CDT...A DAM FLOODGATE RELEASE ALONG THE RIO CONCHOS IN
MEXICO CONTINUES TO AFFECT THE LEVEES ON THE RIO GRANDE AT
PRESIDIO. RELEASES CONTINUE TO DECREASE...HOWEVER ELEVATED RIVER
LEVELS WILL CONTINUE THROUGH THE LEVEE SYSTEM.
* THE NEAREST DOWNSTREAM TOWN IS PRESIDIO...LOCATED ALONG THE LEVEES.
THE COMMUNITY OF REDFORD IS APPROXIMATELY 16 MILES DOWNSTREAM OF
THE LEVEE SYSTEM AND IS ALSO IN IMMINENT DANGER. IF YOU ARE IN THE
LOW LYING AREAS NEAR OR BELOW THE LEVEES YOU SHOULD MOVE TO HIGHER
GROUND IMMEDIATELY. FOLLOW EVACUATION INSTRUCTIONS PROVIDED BY YOUR
LOCAL EMERGENCY OFFICIALS. DO NOT ATTEMPT TO DRIVE ACROSS FLOODED
ROADWAYS.
LAT...LON 2940 10418 2943 10419 2944 10421 2950 10425
2952 10436 2957 10442 2967 10431 2948 10405
2938 10415
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 12:19 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 26, 12:19 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1219 AM CDT FRI SEP 26 2008
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
LIGHT SOUTHEAST WINDS AND VFR CONDITIONS WILL PREVAIL THROUGH THE
PERIOD. WINDS WILL INCREASE SLIGHTLY DURING THE DAYTIME HOURS BUT
WILL STILL REMAIN AT MODEST LEVELS.
&&
.PREV DISCUSSION... /ISSUED 940 PM CDT THU SEP 25 2008/
UPDATE...
LATEST DISCUSSION BELOW.
DISCUSSION...
MOSTLY CLEAR SKIES PREVAILED OVER THE CWA THIS EVENING WHILE A
SURFACE RIDGE LIE OVER THE AREA...WITH DEWPOINTS SLIGHTLY LOWER THAN
YESTERDAY EVENING. SOME CLOUDS WILL LIKELY REMAIN OVER LOCATIONS
WEST OF THE PECOS RIVER...WHICH COULD TEMPER COOLING IN THOSE
AREAS. GOOD TO EXCELLENT RADIATIONAL COOLING CONDITIONS WILL
PREVAIL MOST AREAS OVERNIGHT. THEREFORE...HAVE LOWERED MIN TEMPS
MOST LOCATIONS. ALSO TWEAKED SKY CONDITIONS...DEWPOINTS AND
WINDS. UPDATED PRODUCTS WILL FOLLOW SHORTLY. 67
PREV DISCUSSION... /ISSUED 208 PM CDT THU SEP 25 2008/
DISCUSSION...
STRONG PRESENCE OF SUBTROPICAL RIDGE IS STILL EVIDENT ACRS W TX/SE
NM PER NE MID LEVEL FLOW. LOW LEVEL MSTR HAS DECREASED FROM PREVIOUS
24HRS WITH SFC DWPNTS SOME 2 TO 7 DEGREES LOWER. THIS WITH 12Z MAF
SOUNDING SHOWING POOR 7H-5H LR/S AND LACK OF SFC FOCUS FAVORS DRY
FCST. MAV MOS STILL SHOWS OPPORTUNITY FOR ISOLD SHRA/TSRA ACRS MTNS
OF TRANS PECOS. SATELLITE INDICATES SOME ENHANCED CU BUT HIGH CLOUDS
ARE SOMEWHAT EXTENSIVE THUS LIMITING INSOLATION...WILL PROBABLY KEEP
A TOKEN MENTION OF ISOLD SHRA/TSRA THERE. OTHERWISE DIURNAL TEMPS
HAVE BEEN AROUND 25 DEGREES F AND WITH THE DRIER AIR IN PLACE THIS
WILL AGAIN BE THE CASE FOR FRI MORNING WITH LOWS IN THE U50S TO
N60 ACRS PB. CENTER OF SUBTROPICAL HIGH IS PROGGED TO DEVELOP WWD
FRI WHICH MAY RESULT IN SLIGHTLY LOWER 5H HEIGHTS...BUT WITH DRIER
SFC AIR AND FAIRLY CONSISTENT 85H TEMPS THIS WILL MAKE FOR LITTLE
CHANGE. PRETTY DRY AIR WILL RESIDE ACRS PARTS OF SE NM SAT MORNING
AND RADIATIONAL COOLING SHOULD BE OPTIMIZED. REPETITIVE PATTERN
INTO SAT. MODELS PINCH OFF WEAK 5H LOW/TROF ACRS HILL COUNTRY SAT
MORNING WHICH WILL JUST SERVE TO MAINTAIN NE MID LEVEL FLOW ACRS
THE CWFA WITH 85H LI/S REMAINING WELL INTO THE POSITIVE. 5H
HEIGHTS WILL FALL SLIGHTLY DUE TO AFOREMENTIONED LOW AND A
PERSISTENCE FCST IS AS GOOD AS ANY. MON SUBTROPICAL RIDGE WILL BE
AMPLIFIED NWD IN ADVANCE OF W COAST TROF AND AS TROF DEEPENS INVOF
GREAT LAKES. THIS WILL FAVOR COLD FRONT MOVING S THRU THE SRN
PLAINS AND PROBABLY INTO AT LEAST NRN PB BY TUE AM. ANY COOLING
ASSOCD WITH FRONT WILL BE MINIMAL THIS FAR S. HOWEVER MID LEVEL
FLOW WILL BACK TO THE NW THUR PER GFS/ECMWF.
HYDROLOGY...
MODERATE TO MAJOR FLOODING CONTINUES ALONG THE RIO GRANDE FROM
PRESIDIO THROUGH THE BIG BEND REGION. THE LATEST RIVER FORECASTS
CONTINUE TO CALL FOR NEARLY STEADY OR A SLOW DECLINE IN RIVER LEVELS
OVER THE NEXT SEVERAL DAYS. HOWEVER...LEVELS SHOULD REMAIN IN THE
MODERATE TO MAJOR FLOOD CATEGORIES FROM PRESIDIO TO RIO GRANDE
VILLAGE OVER THE NEXT SEVERAL DAYS. GIVEN THE CONTINUED RELEASES
FROM LUIS LEON RESERVOIR...THE FLASH FLOOD WATCH WILL REMAIN IN
EFFECT.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH UNTIL 8 AM CDT THIS MORNING FOR THE FOLLOWING
ZONES... PRESIDIO VALLEY.
&&
10Hazardous weather outlook, Sep 25, 1:03 PM CDT, 14 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 103 PM CDT THU SEP 25 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 103 PM CDT THU SEP 25 2008 /1203 PM MDT THU SEP 25 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SIGNIFICANT FLOODING CONTINUES ALONG THE RIO GRANDE AT AND DOWNSTREAM OF PRESIDIO. WATER RELEASES FROM LUIS LEON RESERVOIR IN MEXICO HAVE CAUSED RIVER LEVELS TO RISE TO MODERATE TO MAJOR FLOOD STAGES. HIGHWAY 170 REMAINS CLOSED...AS DO THE INTERNATIONAL BRIDGE AT PRESIDIO AND OTHER SMALLER ROADS. MOTORISTS IN THE AREA SHOULD USE EXTREME CAUTION AND ARE URGED NOT TO DRIVE THROUGH WATER COVERED ROADWAYS AND CONTINUE TO FOLLOW INSTRUCTIONS PROVIDED BY LOCAL EMERGENCY OFFICIALS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOODING OF THE RIO GRANDE AT PRESIDIO IS EXPECTED TO CONTINUE. THE RELEASE RATE FROM LUIS LEON HAS SLOWLY DECREASED OVER THE LAST SEVERAL DAYS...BUT RIVER AND LOWLAND FLOODING ARE EXPECTED TO CONTINUE INDEFINITELY. CONTINUE TO MONITOR RIVER AND WEATHER CONDITIONS FOR ANY CHANGES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND MUELLER
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 9:35 AM CDT | Flash Flood Warning | MAF | Presidio | 30 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.